Flash Flood, Inyo
- When
- February 20, 4:03 AM PST to 5:03 AM PST
- Where
- Inyo County, Olancha
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.283, -118.000
Heavy rains caused flooding along US 395 in Olancha.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Feb 20, 2:25 AM PST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 225 AM PST SUN FEB 20 2005 .SYNOPSIS...CHANCES FOR RAIN AND SNOW SHOWERS WILL CONTINUE OVER THE REGION TODAY...ALTHOUGH THEY WILL BE MUCH MORE WIDESPREAD THAN YESTERDAY. A STRONG LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL BEGIN TO SPREAD STEADY...MORE SIGNIFICANT PRECIPITATION INTO THE SIERRA NEVADA LATE THIS EVENING...THEN EASTWARD INTO REMAINDER OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA...AND NORTHWEST ARIZONA BY MONDAY. CHANCES FOR PRECIPITATION WILL LINGER INTO TUESDAY AS THE LOW PRESSURE SYSTEM FINALLY BEGINS TO MOVE ONSHORE. && .SHORT TERM...WEAK SHORTWAVE RIDGING WILL ALLOW FOR LESS AREAL COVERAGE OF SHOWERS THIS AFTERNOON AS WARMER TEMPS ALOFT HELP TO STABILIZE THE ATMOSPHERE. DROPPED POPS A LITTLE FOR THE FIRST PERIOD TO FOLLOW CURRENT TRENDS. 00Z MODELS DID A GOOD JOB INITIALIZING THE CHUNK OF ENERGY DROPPING OFF THE PACNW COAST AND THE LOW NEAR 35N/135W. THESE SYSTEMS ARE EXPECTED TO MERGE TOMORROW INTO ONE GENERAL AREA OF LOW PRESSURE...ALTHOUGH THE NORTHERN CHUNK OF ENERGY WILL EVENTUALLY ROTATE AROUND THE BASE OF THE ALREADY EXISTING PACIFIC LOW. WHOLE SYSTEM WILL BEGIN TO MOVE ONSHORE MONDAY NIGHT. STRONG DIFFLUENCE AHEAD OF SYSTEM SUNDAY NIGHT/MONDAY WILL COMBINE WITH VORT LOBE ROTATING AROUND THE LOW CENTER TO CREATE DEEP LAYER LIFT. THIS WILL BRING ANOTHER SIGNIFICANT STRATIFORM PRECIP ONSHORE AND OVER THE REGION. NAM HAS COME AROUND TO THE TIMING OF THE GFS AS FAR AS PRECIP SO HAVE DECENT CONFIDENCE ON TIMING. BIGGEST CHALLENGE RIGHT NOW IS SNOW FORECAST FOR THE SIERRA SUNDAY NIGHT/MONDAY. THE GFS IS BRINGING A LOT MORE PRECIP INTO THE SOUTHERN SIERRA THAN THE NAM...AND FURTHER NORTH. NAM SOLUTION WOULD NOT EVEN MEET ADVISORY CRITERIA FOR ASPENDELL. ATTM...AM LEANING TOWARDS THE GFS SINCE IT HAS DONE A BETTER JOB RECENTLY WITH PRECIP PLUMES AHEAD OF THESE LOWS. STEADY PRECIP FORECAST TO BEGIN OVER THE WESTERN CWA TONIGHT...SPREADING INTO SOUTHWESTERN NEVADA BY EARLY MORNING...FINALLY COVERING WHOLE CWA BY LATE MONDAY MORNING. AT THIS TIME...PRECIP AMOUNTS STILL NOT CERTAIN...BUT VALLEY LOCATIONS LOOK TO RECEIVE BETWEEN ONE HALF AND ONE INCH OF RAINFALL. AMOUNTS IN THIS RANGE USUALLY CAUSE LOCALIZED FLOODING OF ROADS AND WASHES. SIGNIFICANT SNOWFALLS ARE EXPECTED IN THE HIGHER ELEVATIONS...GENERALLY ABOVE 5500 FEET. SEE WINTER STORM PRODUCTS AND ZONE FORECAST PRODUCT FOR MORE DETAILS. GOOD CHANCES FOR PRECIP WILL CONTINUE INTO TUESDAY AS THE MAIN LOW CENTER MOVES ONSHORE. THIS WILL BRING ANOTHER ROUND OF RAIN/SNOW...ALTHOUGH AT THIS TIME IT LOOKS TO BE LESS ORGANIZED THAN WHAT IS EXPECTED ON MONDAY. && .LONG TERM...MODELS IN PRETTY GOOD AGREEMENT FOR THE WEDNESDAY THROUGH SATURDAY TIME FRAME WITH BASICALLY A REX BLOCK SITUATION THROUGH THE PERIOD. UPPER LOW REMAINS CLOSED WEDNESDAY THROUGH THURSDAY AS IT MOVES SLOWLY INTO NORTHERN ARIZONA. PRECIPITATION CHANCES WILL GRADUALLY DECREASE SOMEWHAT FROM THE WEST BUT THERE WILL STILL BE A CHANCE OR SLIGHT CHANCE OF PRECIPITATION OVER MUCH OF SOUTHERN NV AND NORTHWEST ARIZONA...ESPECIALLY IN THE FAR EAST. THE LOW WEAKENS INTO AN ELONGATED TROUGH ACROSS NORTHERN ARIZONA AND BACK INTO CENTRAL CA WHILE HIGH PRESSURE SETS UP OVER THE NORTHERN GREAT BASIN. WHILE DYNAMICS WILL BE LACKING...MOISTURE TRAPPED OVER THE REGION WILL ALLOW FOR AT LEAST A SLIGHT CHANCE OF DAYTIME MOUNTAIN SHOWERS. PRECIPITATION AMOUNTS SHOULD BE ON THE LIGHT SIDE. TEMPERATURES WILL WARM SLIGHTLY BY SATURDAY BUT MAX TEMPS ARE STILL EXPECTED TO REMAIN BELOW NORMAL. && .AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...WINTER STORM WATCH NVZ018-019 MONDAY AND MONDAY NIGHT. .AZ...NONE. .CA...WINTER STORM WATCH CAZ026 21/08Z-22/02Z. && DAVIS/HARRISON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 643 AM PST SAT FEB 19 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-201442- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 643 AM PST SAT FEB 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO MUCH OF THE AREA. POTENTIAL EXISTS FOR SOME OF THE SHOWERS TO PRODUCE BRIEF MODERATE TO HEAVY RAIN WITH FLOODING OF SPOTS IN ROADWAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. UNSETTLED WEATHER WILL CONTINUE THROUGH MOST OF THE COMING WEEK AS A STRONG LOW PRESSURE SYSTEM MOVES SLOWLY ACROSS THE AREA. SIGNIFICANT RAIN AND SNOW IS POSSIBLE...ESPECIALLY MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Heavy rains caused flooding along US 395 in Olancha.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443148.